MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 12 / 320 10 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 12 / 320 10 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.233S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, that there was a screw back out from rfna of a patient who was treated on (b)(6) 2022 for distal femur periprosthetic fracture.The surgeon plans to see the patient again in 5 weeks and will determine if screw removal is required.There is no replacement required at this time.This complaint involves one (1) device.This report is for one (1) rfna / 12 / 320 10 deg bend / sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: it was reported that on (b)(6) 2023 it was notified that there was a screw back out from rfna of a patient who was treated on (b)(6) 2022 for distal femur periprosthetic fracture.The surgeon plans to see the patient again in 5 weeks and will determine if screw removal is required.No replacement is required at this time.This complaint involves one (1) device.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that a screw and a nail were implanted on the right leg distal femur.The evidence can be observed one of the screws appear to have migrated laterally from original position.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for unk - screws: trauma.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 12 / 320 10 DEG BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16313598
Report Number8030965-2023-01499
Device Sequence Number5708260
Product Code HSB
UDI-Device Identifier10886982290427
UDI-Public(01)10886982290427
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.233.233S
Device Catalogue Number04.233.233S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale